Jump to content

If you find useful information here, please donate via PayPal. You don't have to be a member. Even $5 will help. Our staff is entirely volunteer.

Photo
- - - - -

Magnesium & Body Jerks


  • Please log in to reply
5 replies to this topic

#1 Sally3

Sally3

    Member

  • Members
  • PipPip
  • 94 posts
  • LocationPennsylvania

Posted 11 December 2012 - 07:02 AM

Hello - Yesterday I took Magnesium for the first time and about an hour or so afterward as I was trying to rest, I started having body jerks, which I rarely get anymore. They lasted while resting and then again at bedtime as I was trying to sleep. This was surprising to me as I thought the Magnesium was supposed to relax our muscles...I am not going to take it today. The plus side of this is that I woke this morning with no cortisol shaking...so don't know what's up with this. Any thoughts on this or anyone experience the same thing? And if I keep taking the Magnesium, do the body jerks just wear off? Thanks I've learned alot from this site...lots of good information...the fish oil is my next thing to try. Sally3

Have been on .125Klonopin for 17 years....was tapered off rapidly (3 weeks)from a 6 week updose of 1.50 K....went back on .125 K and tapered off there in 3 weeks - September 7 2010...horrible w/d sx. Have been suffering ever since, although do get windows.
Was put on 20 mg Prozac back in 1993 also...no issues ever with the prozac. Was told last summer to get off the Prozac by a psychiatrist who thought that my benzo w/d was really due to the Prozac i.e., jitteriness, shaking, nervous, anxiety and depression. He wanted me off in 3 months. I started decreasing 1 mg per months - am now down to 9 mg Prozac....feel like I have been tapering incorrectly.

 

Introductory Post:  http://survivinganti...new-here/page-1


#2 Georgia

Georgia

    Member

  • Members
  • PipPip
  • 48 posts
  • LocationUSA

Posted 11 December 2012 - 07:57 AM

I had the same problem with magnesium. It also gave me breathing problems/apnea during sleep. (Maybe I should say it worsened existing withdrawal problems.)Magnesium glycinate is the worst for me. I don't seem to have any problem with magnesium (Epsom Salt) in the bath, or foods that contain magnesium. Very low amount of mag citrate in my multi-vitamin seems to be OK, but I don't take it regularly. I avoid D3 for the same reason, except in small doses.

#3 GiaK

GiaK

    Gold star

  • Moderators
  • 1,285 posts
  • LocationAppalachia

Posted 11 December 2012 - 08:10 AM

I've always gone with the jerking...it feels like it's releasing tension to me...it makes me think of neurogenic tremors which animals do to release trauma...after I let them do what they want I feel better... Anyway...it may not be a good thing for you...but for me I've always interpreted the jerking as a sort of "kriya" energetic release...I imagine if they scared people they might work the opposite way and make things worse if it resulting in tightening up or getting more tense... in any case, it's possible we are not experiencing the same thing as well...just wanted to share my experience.
Beyond Meds: http://beyondmeds.com/
Facebook Feed: https://www.facebook.com/BeyondMeds
You can also find the feed on twitter @BeyondMeds

I withdrew from a cocktail of 6 psychiatric drugs that included every class of psych drug.

I took a bit over 6 years to do it. Finished on Feb 9 2010. I'm still recovering from iatrogenesis.

#4 Sally3

Sally3

    Member

  • Members
  • PipPip
  • 94 posts
  • LocationPennsylvania

Posted 11 December 2012 - 08:22 AM

Thank you for your responses....Gia - they don't scare me at all...mostly annoying when trying to rest... but they have been gone pretty much but returned when I took the magnesium. Puzzling to say the least....and also no morning cortisol this morning and just makes me wonder if that was from the magnesium or just my lucky day.... Thanks Sally3

Have been on .125Klonopin for 17 years....was tapered off rapidly (3 weeks)from a 6 week updose of 1.50 K....went back on .125 K and tapered off there in 3 weeks - September 7 2010...horrible w/d sx. Have been suffering ever since, although do get windows.
Was put on 20 mg Prozac back in 1993 also...no issues ever with the prozac. Was told last summer to get off the Prozac by a psychiatrist who thought that my benzo w/d was really due to the Prozac i.e., jitteriness, shaking, nervous, anxiety and depression. He wanted me off in 3 months. I started decreasing 1 mg per months - am now down to 9 mg Prozac....feel like I have been tapering incorrectly.

 

Introductory Post:  http://survivinganti...new-here/page-1


#5 Altostrata

Altostrata

    Administrator

  • Administrators
  • PipPipPipPipPipPip
  • 15,770 posts
  • LocationSan Francisco, CA

Posted 11 December 2012 - 09:13 AM

How much mag did you take? Maybe it's too much for you. It sounds like it set off a paradoxical reaction (too much mag) and when it wore off, it was beneficial. A lower dose might suit you better. People can be hypersensitive to magnesium, too. (Sally, I'm moving this to the Symptoms and Self-Care forum. Only one topic to a customer in the Intro forum.)
This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

#6 Sally3

Sally3

    Member

  • Members
  • PipPip
  • 94 posts
  • LocationPennsylvania

Posted 11 December 2012 - 01:34 PM

Thanks Alto - I don't know my way around this forum very well so forgive me...just don't know exactly where to go to ask a question...the magnesium I took was 100 mg...I'll try it again in a day or so but just take half the dose... Sally3

Have been on .125Klonopin for 17 years....was tapered off rapidly (3 weeks)from a 6 week updose of 1.50 K....went back on .125 K and tapered off there in 3 weeks - September 7 2010...horrible w/d sx. Have been suffering ever since, although do get windows.
Was put on 20 mg Prozac back in 1993 also...no issues ever with the prozac. Was told last summer to get off the Prozac by a psychiatrist who thought that my benzo w/d was really due to the Prozac i.e., jitteriness, shaking, nervous, anxiety and depression. He wanted me off in 3 months. I started decreasing 1 mg per months - am now down to 9 mg Prozac....feel like I have been tapering incorrectly.

 

Introductory Post:  http://survivinganti...new-here/page-1